Hello. My sister suffered cardiac arrest 3.5mo ago. She is now in a skilled nursing center. She has moments of awareness, she cries/laughs at appropriate times. She started moving her head last week and can’ blink and raise her brows when asked to. My concern are these jerks and ticks. She’s on 5 anti-seizure medications and Doesn’t seem to help one bit. She doesn’t do it all day long but will for an hour straight several times a day. Have any of you experienced this and is this something I should be concerned about? She is not currently in care of a neurologist as she’s in a nursing home , drs don’t want to see her for 6-8 weeks. I just dk t m Le if she’s getting worse or if this is part of the process of getting better. Any similar experiences will be helpful. Thanks!
Anoxic Brain Injury 3.5 mo post injury concerns - Headway
5 anti-seizure medications seems very excessive. I'd certainly get a second opinion about what is going on. Sorry you're both going through this.
I asked the Dr’s at the hospital multiple times if she really needed that many medications and they all reassured me she did. They kept adding medications to control the myoclonic jerks but she is no different or better since adding the last 2. I asked them so many times the Dr’s refused to talk to me. I feel their goal was to pump her up with meds to mask symptoms and ship her out to a nursing home. Thank you for reassuring me that it is too many medications as I thought i was overthinking it.
Have you raised your concern with the home's manager or spoken with your sister's GP ?
Sorry you're having such a stressful time. You really need help from someone with more expertise, so maybe phone the Headway helpline on 0808 800 2244 before the weekend.
And please keep in touch m'dear. Wishing both you and your sister better days ahead. xx
So sorry to read this. If your sister is in a skilled nursing centre they must surely have knowledge of seizures. It must be so worrying for you. Make a note of all the questions you want to ask and make an appointment to speak to someone. Maybe first, as Cat suggests, phone Headway for advice.
Thinking of you and your sister
My boyfriend has an anoxic brain injury and he also has jerks and ticks. The doctors have marked it off as myoclonus. They went up on his seizure meds a little bit and they subdued some. The neurologist really thinks it’ll go away with time. It has lessened a lot in the last few weeks.
Not what you're looking for?
You may also like...
eating a normal diet. She can sit up in bed on her own but cannot walk yet , she has physio Monday...
hypoxic/anoxic brain damages after suspected cardiac arrest due to suicidal hanging.
He is now 2...
I know she is a different person to the young girl she was prior to this.
She now has many...